MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43841
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This patient has had numerous cts and a total of 4 secondary interventions throughout participation in this study.To simplify these cts (as related to this event), please see the table uploaded as an attached file the table provides the date of the imaging, the number of days post-procedure, the maximum aneurysm diameter and presence of an endoleak (as reported by the clinical study site or the core laboratory).Also included is the secondary interventions, the indication for them and the treatments.A ct dated (b)(6) 2021 revealed an enlarging aneurysm.The clinical study site was unable to identify an endoleak and reported the maximum aneurysm diameter was 73mm.The core laboratory evaluation of the ct identified a definite endoleak but the source could not be determined and was listed as an unknown endoleak.A second ct scan dated (b)(6) 2021 was completed.The site again could not identify an endoleak, but continued aneurysm enlargement, now 77mm, led the site to schedule a secondary intervention.Core laboratory evaluation of the ct again revealed an unknown type endoleak.On (b)(6) 2021 (1705 days post-procedure) the patient underwent a secondary intervention to place a proximal aortic cuff extension as well as a left iliac stent graft extension with kissing stents in the left external and internal iliac arteries.Per op-note ¿presumed type 1a and 1b endoleak¿ treated with placement of (36 mm medtronic) proximal aortic cuff extension, distal left iliac stent graft extension (with a 9 x 59 vbx gore stent into the left internal iliac and a 9mm x 79 mm vbx gore stent in the left external iliac artery).The secondary intervention was considered successful.Post procedure angiography revealed the devices were patent with no endoleak or device integrity issues noted.No aortogram was submitted for core laboratory evaluation.
 
Event or Problem Description
Off label use confirmed on 11-may-2022 investigation was subsequently completed on 27-may-2022.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.This file is related to complaint file (b)(4) (emdr 3001845648-2021-00492).Device evaluation: the ziv6-35-125-10-40 device of lot number cr1202156 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file is related to study (b)(6); patient (b)(6) ¿ unknown endoleak 1652 days post-procedure (ct dated (b)(6) 2021) and secondary intervention.Document review: prior to distribution ziv6-35-125-10-40 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-125-10-40 of lot number cr1202156 did not reveal any discrepancies that could have contributed to this complaint issue.The instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.There is evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause of off- label use was identified from the available information.As per medical advisor "i¿m not sure what is meant by distal atrium as i cannot imagine they have used the zilver flex in the heart however i do not have access to the entire procedural description where distal atrium is mentioned.Either way i do not think it refers to the iliac arteries so would be off-label." summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the secondary intervention was considered successful.The patient remains in the study.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Pma/510(k) #p050017/s002 and s003.Supplemental correction report being submitted due to the file being re-opened to per pms review to update origin of complaint and update to annex c code from c13 to c23 on 13-dec-2023.This file is related to complaint file (b)(4).Device evaluation: the ziv6-35-125-10-40 device of lot number cr1202156 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file is related to study 14-09; patient (b)(6) ¿ unknown endoleak 1652 days post-procedure (ct dated on (b)(6) 2021) and secondary intervention.Lab evaluation: n/a.Document review: prior to distribution ziv6-35-125-10-40 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-125-10-40 of lot number cr1202156 did not reveal any discrepancies that could have contributed to this complaint issue.The instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.There is evidence to suggest the user did not follow the ifu.Image review: n/a.Root cause review: a definitive root cause of off- label use was identified from the available information.As per medical advisor "i¿m not sure what is meant by distal atrium as i cannot imagine they have used the zilver flex in the heart however i do not have access to the entire procedural description where distal atrium is mentioned.Either way i do not think it refers to the iliac arteries so would be off-label.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the secondary intervention was considered successful.The patient remains in the study.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental correction report being submitted due to the file being re-opened to per pms review to update origin of complaint and update to annex c code from c13 to c23 on 13-dec-2023.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key11999015
Report Number3001845648-2021-00493
Device Sequence Number1100230
Product Code NIO
UDI-Device Identifier10827002438412
UDI-Public(01)10827002438412(17)190122(10)CR1202156
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2019
Device Model NumberG43841
Device Catalogue NumberZIV6-35-125-10-40
Device Lot NumberCR1202156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/18/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
05/25/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date06/08/2022
01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight54 KG